MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81104
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During the procedure, when advancing the catheter, it went into a side branch of the femoral vein.When attempting to retract the catheter, all torque ability was lost and flouroscopy revealed the catheter was kinked and the outer casing was cracked.Multiple attempts were unsuccessful to remove the device and vascular surgery came in with a snare to remove the catheter.The patient was and is in stable condition the entire time.The case was cancelled due to this complication.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One decapolar, inquiry steerable diagnostic catheter was received for evaluation.The catheter shaft was damaged and cut into three portions during its surgical removal.The removal difficulty could not be tested due to the aforementioned damage.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the entrapment and removal difficulty could not be conclusively determined.

Brand Name
INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19820087
Report Number2030404-2024-00049
Device Sequence Number8684508
Product Code DRF
UDI-Device Identifier05414734302975
UDI-Public(01)05414734302975(10)10319384(17)270430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIBI-81104
Device Catalogue NumberIBI-81104
Device Lot Number10319384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown